Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 76, NWS Atlanta, GA

February 20, 2019Gwinnett County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 20, 2019, 4:36 AM EST for Gwinnett County, Georgia. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Feb 20, 2019, 4:36 AM EST (09:36 UTC)
Expired
Feb 20, 2019, 11:09 AM EST
In force
7 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Suwanee Creek at Suwanee (SWEG1). The gauge peaked at 8.18 ft at Feb 20, 2019, 7:00 AM EST.

actionminormoderate51002/2002/21
Action stage
7 ft
Minor stage
8 ft
Moderate stage
11 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02334885, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

136 
WGUS42 KFFC 200936
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
436 AM EST Wed Feb 20 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Suwanee Creek near Suwanee affecting Gwinnett County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC135-201516-
/O.NEW.KFFC.FL.W.0076.190220T0936Z-190220T1516Z/
/SWEG1.1.ER.190220T0916Z.190220T0916Z.190220T0916Z.NO/
436 AM EST Wed Feb 20 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Suwanee Creek near Suwanee.
* From early this morning until later this morning.
* At 4 AM Wednesday the stage was 7.8 feet...and rising.
* Flood stage is 8 feet.
* The river will fall to below flood stage by later this morning.
* At 7 feet...Bankfull conditions are reached along the creek 
  upstream and downstream from the gage at U S Highway 23 or Buford 
  Highway. Portions of the Suwanee Creek Greenway and trails in the 
  park to Martin Farm Road begin to flood. This will also include the
  low lying areas behind the Suwanee Elementary School and the George
  Pierce Park.
  

&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412 3406 8409             

$$
2 follow-up statements
759 
WGUS82 KFFC 201114
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
614 AM EST Wed Feb 20 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Suwanee Creek near Suwanee affecting Gwinnett County 

 
GAC135-210015-
/O.EXT.KFFC.FL.W.0076.000000T0000Z-190221T0015Z/
/SWEG1.1.ER.190220T0916Z.190220T1200Z.190220T1815Z.NO/
614 AM EST Wed Feb 20 2019

...Flood Warning extended until this evening...The Flood Warning 
continues for
  The Suwanee Creek near Suwanee.
* Until this evening.
* At 5 AM Wednesday the stage was 8 feet...and rising.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 8 feet.
* The river will continue rising to near 8.6 feet by this morning. 
  The river will fall below flood stage this afternoon.
* At 9 feet...Minor flooding expands along the creek upstream and 
  downstream from the gage at U S Highway 23 or Buford Highway. Most 
  of the Suwanee Creek Greenway and trails are flooded from the 
  Suwanee Creek Park to George Pierce Park. The minor flooding will 
  also begin to affect portions of the playground area behind the 
  Suwanee Elementary School. 
  

&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412 3406 8409             

$$
057 
WGUS82 KFFC 201609
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1109 AM EST Wed Feb 20 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Chattooga River near Summerville affecting Chattooga County

  Suwanee Creek near Suwanee affecting Gwinnett County

 
GAC055-201639-
/O.CAN.KFFC.FL.W.0068.000000T0000Z-190222T0300Z/
/SUMG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1109 AM EST Wed Feb 20 2019

The Flood Warning is cancelled for
  The Chattooga River near Summerville.
* This takes effect immediately.
* Until Thursday evening.
* At 10 AM Wednesday the stage was 13.6 feet...and cresting.
* Flood stage is 14.0 feet.
* The river is no longer expected to reach flood stage, and will begin 
  falling shortly.
* At 14.0 feet...Minor flooding of woodlands and fields begins along 
  the river upstream and downstream from the gage on U.S. Highway 27 
  or Rome Boulevard. 


&&

LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
      3440 8544 3453 8533             

$$

GAC135-201639-
/O.CAN.KFFC.FL.W.0076.000000T0000Z-190221T0015Z/
/SWEG1.1.ER.190220T0916Z.190220T1300Z.190220T1441Z.NO/
1109 AM EST Wed Feb 20 2019

The Flood Warning is cancelled for
  The Suwanee Creek near Suwanee.
* This takes effect immediately.
* Until this evening.
* At 10 AM Wednesday the stage was 7.9 feet...and falling.
* Flood stage is 8 feet.
* The creek will continue to fall.
* At 8.0 feet...Flood Stage is reached. Minor flooding begins along 
  the creek upstream and downstream from the gage at U S Highway 23 
  or Buford Highway. Portions of the Suwanee Creek Park off of 
  Suwanee Creek Trail begin to flood to Martin Farm Road. This will 
  also include areas behind the Suwanee Elementary School and the 
  George Pierce Park.


&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412 3406 8409             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 20, 3:46 AM EST, 50 minutes earlier.

Area forecast discussion, Feb 20, 3:46 AM EST, 50 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
346 AM EST Wed Feb 20 2019

.SHORT TERM /Today through Thursday/...

No major changes to the overall pattern as models continue in good
agreement through the short term. The southwest flow aloft will
continue to bring abundant Gulf moisture over the CWA. The main
focusing mechanism today will be upglide along a warm front that
will push across north Georgia this afternoon and evening. Until
then, low clouds, drizzle and intermittent rain will continue across
north Georgia through this evening. The high winds experienced
earlier are diminishing and the Wind Advisory will be allowed to
expire at 12Z today.

As the warm front pushes northeast this afternoon and evening, the
atmosphere will destabilize enough to allow MUCAPES of 500-800 to
spread across the CWA. This will be enough for isolated tsra
development this afternoon and tonight.

A cold front will move into the north Georgia Thursday.
GFS/NAM/ECMWF want to push it through most of the CWA by 00Z Fri.
With a parallel flow aloft, the front may not be able to make it
through the CWA. Some of the hi-res models keep the front across
north GA Thursday and then lift it north into Tennessee late
Thursday afternoon. Due to the uncertainty, will continue with the
best chances of showers/isolated tsra across north GA.

QPF values by models and WPC have come down a little, but at this
time do not want to make any changes to the current watch timing and
configuration as this is a prolonged event.

17

&&

.LONG TERM /Thursday Night through Tuesday/...

The long term period begins with a front stalled in the vicinity as
multiple waves of precipitation impact the area. As such have kept
likely to categorical pops across northern Georgia through Saturday.
As high pressure moves off the east coast and noses down the
Appalachians, a wedge builds in on Friday and looks to remain until
Saturday. This will help to enhance precipitation across the area.
Continuous high PWs and instability will result in periods of
thunderstorms and heavy rainfall across the area through Saturday.
With multiple rivers across northern Georgia already in flood,
concerns for river flooding and flash flooding will continue as
these rounds of precipitation impact the area, especially across
portions of northern Georgia. The Flood Watch remains in effect
through Saturday morning. Make sure to stay updated to the forecast
for any changes to the watch.

The next system is forecast to impact the area late Saturday into
Sunday as a surface low develops across the midwest and pushes a
cold front through the state on Sunday. PW's remain high so periods
of heavy rainfall may be possible. Overall, instability isn't as
impressive as previous shifts, but chances for thunder remain in the
forecast. The good news is we should see some drier weather on
Monday before chances for rain return on Tuesday.

Temperatures through the weekend are expected to be mostly above
average in the 60s and 70s, aside from those within the wedge where
highs are expected to be closer to the 50s. After the weekend
system, high temperatures are expected to be closer to seasonal
norms.

Reaves

&&

.AVIATION...
06Z Update...
A mix of IFR/LIFR cigs will continue through the forecast. Winds
will be easterly and gusty early this morning, diminishing after
12Z but remain mainly east through this evening. Winds will become
south to southwest tonight as the warm front lifts north of
ATL/AHN. Best chances of rain will be north of ATL/AHN, however as
the cold front approaches tonight, chances of rain will increase.
There is a risk of tsra this afternoon and tonight, however risk
is too low to mention in the TAF.

//ATL Confidence...06Z Update...
Medium confidence.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          47  46  62  54 /  60  60  60  70
Atlanta         51  50  64  55 /  50  70  60  60
Blairsville     48  46  59  51 /  80  80  80  70
Cartersville    52  50  60  52 /  70  80  70  70
Columbus        65  60  76  62 /  40  50  50  60
Gainesville     45  44  60  53 /  70  80  70  70
Macon           60  57  77  61 /  30  30  50  50
Rome            53  50  58  51 /  80  90  70  70
Peachtree City  56  53  68  56 /  50  60  60  60
Vidalia         67  61  80  63 /  30  10  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Saturday morning for the following zones:
Bartow...Catoosa...Chattooga...Cherokee...Dade...Dawson...
Fannin...Floyd...Gilmer...Gordon...Haralson...Lumpkin...Murray...
Paulding...Pickens...Polk...Towns...Union...Walker...White...
Whitfield.

Wind Advisory until 7 AM EST this morning for the following
zones: Catoosa...Chattooga...Dade...Dawson...Fannin...Floyd...
Gilmer...Gordon...Lumpkin...Murray...Pickens...Towns...Union...
Walker...White...Whitfield.

&&

SHORT TERM...17
LONG TERM....Reaves
AVIATION...17
Hazardous weather outlook, Feb 20, 2:59 AM EST, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
259 AM EST Wed Feb 20 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-210800-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
259 AM EST Wed Feb 20 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

A Wind Advisory is in effect through 7 AM this morning for
northern Georgia. Southeast winds 15 to 25 mph with gusts 35 to 40
mph will be possible.

A Flood Watch is in effect through Saturday morning for portions
of north and northwest Georgia. As a result of multiple periods
with heavy rainfall, some localized flooding of creeks and streams
may be possible across portions of northern Georgia.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

The Flood Watch remains in effect through early Saturday.
Multiple rounds of rain are expected across much of the area
through Sunday, with 2 to as much as 6 inches possible by the end
of the week. The highest rainfall amounts at this time are
expected across northwest Georgia. An increased threat for river
and stream flooding will continue through the week as rain falls
over saturated grounds. Localized flash flooding will also be
possible, especially over the complex terrain of north Georgia.
Make sure to stay tuned to the latest forecasts and updates each
day for any changes to the forecast.

In addition, there is a chance of thunderstorms on Wednesday
afternoon through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Feb 20, 4:14 AM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 AM EST WED FEB 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     NON-TSTM WND GST 2 SSW JASPER            34.45N 84.45W
02/20/2019  M44 MPH          PICKENS            GA   MESONET

            MESONET STATION GA326, 1 SW JASPER.

&&
Local storm report, Feb 20, 4:19 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 AM EST WED FEB 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 AM     NON-TSTM WND DMG 3 WSW CHATTANOOGA  VALL 34.91N  85.39W
02/20/2019                   WALKER             GA   DEPT OF HIGHWAYS

            TREE REPORTED DOWN BLOCKING THE ROADWAY ALONG LUNA LAKE
            ROAD.

&&

EVENT NUMBER FFC1900069

LREAVES
Local storm report, Feb 20, 4:22 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
422 AM EST WED FEB 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 AM     NON-TSTM WND DMG 1 ESE HINTON            34.48N  84.57W
02/20/2019                   PICKENS            GA   DEPT OF HIGHWAYS

            A TREE WAS REPORTED DOWN BLOCKING THE ROADWAY ON
            HIGHWAY 53 NEAR THE INTERSECTION OF CROSSBOW ROAD.

&&

EVENT NUMBER FFC1900070

LREAVES
Local storm report, Feb 20, 4:25 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 AM EST WED FEB 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 AM     NON-TSTM WND DMG 1 ESE PINE LOG          34.34N  84.72W
02/20/2019                   BARTOW             GA   DEPT OF HIGHWAYS

            A TREE AND POWER LINES WERE REPORTED DOWN BLOCKING THE
            ROADWAY ALONG HIGHWAY 61.

&&

EVENT NUMBER FFC1900071

LREAVES
Local storm report, Feb 20, 4:27 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 AM EST WED FEB 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 AM     NON-TSTM WND DMG 3 NW LAKE TAMARACK      34.52N  84.42W
02/20/2019                   PICKENS            GA   DEPT OF HIGHWAYS

            A TREE AND POWER LINES WERE REPORTED DOWN IN THE
            ROADWAY NEAR THE INTERSECTION OF HIGHWAY 136 AND PRICE
            CREEK ROAD EAST.

&&

EVENT NUMBER FFC1900072

LREAVES
Local storm report, Feb 20, 4:30 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 AM EST WED FEB 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 AM     NON-TSTM WND DMG 1 N FAUSETT LAKE        34.55N  84.28W
02/20/2019                   DAWSON             GA   DEPT OF HIGHWAYS

            A TREE AND POWER LINES WERE REPORTED DOWN NEAR THE
            INTERSECTION OF HIGHWAY 52 AND FAUCETTS LAKE ROAD.

&&

EVENT NUMBER FFC1900073

LREAVES

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 8:17 PM ESTRiver Flood WarningFFCFloyd11 days
Feb 19, 8:20 PM ESTRiver Flood WarningFFCFloyd14 days
Feb 19, 8:46 PM ESTSpecial Weather StatementFFCCatoosa, Dade, Walker29 min
Feb 19, 8:59 PM ESTRiver Flood WarningFFCGordon9 days
Feb 19, 11:54 PM ESTWind AdvisoryFFCCatoosa, Chattooga, Dade, Dawson, Fannin, Floyd and 10 more10 hr
Feb 20, 12:06 AM ESTRiver Flood WarningFFCForsyth, Fulton6 hr
Feb 20, 12:18 AM ESTRiver Flood WarningFFCCherokee18 hr
Feb 20, 6:13 AM ESTRiver Flood WarningFFCForsyth, Fulton3 days
Feb 20, 9:36 AM ESTRiver Flood WarningFFCFloyd7 days
Feb 20, 9:36 AM ESTRiver Flood WarningFFCFloyd21 days
Feb 20, 11:37 AM ESTRiver Flood WarningFFCCatoosa6 days
Feb 20, 12:04 PM ESTFlash Flood WatchFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 30 more31 hr
Feb 20, 3:34 PM ESTSpecial Weather StatementFFCFloyd, Gordon26 min
Feb 20, 4:37 PM ESTSpecial Weather StatementFFCFannin, Gilmer, Union23 min
Feb 20, 4:58 PM ESTRiver Flood WarningFFCFloyd, Gordon8 days
Feb 20, 5:03 PM ESTSpecial Weather StatementFFCDawson, Lumpkin, Towns, Union, White27 min
Feb 20, 5:35 PM ESTSpecial Weather StatementFFCClayton, DeKalb, Fulton25 min
Feb 20, 5:56 PM ESTSpecial Weather StatementFFCBartow, Floyd49 min
Feb 20, 6:02 PM ESTSpecial Weather StatementFFCBarrow, DeKalb, Gwinnett, Rockdale28 min
Feb 20, 6:16 PM ESTSpecial Weather StatementFFCDouglas, Heard29 min
Feb 20, 6:39 PM ESTSpecial Weather StatementFFCClayton, Coweta, DeKalb, Douglas, Fayette51 min
Feb 20, 6:49 PM ESTSpecial Weather StatementFFCCarroll, Douglas, Haralson, Paulding41 min

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.